Arkansas, 2007

Tornadoes and Hail in Arkansas, February 24, 2007

February 24, 2007 · NWS LZK · 11 events in 6 counties and zones

Severe thunderstorms affected parts of Central and Southeast Arkansas during the afternoon of the 24th. Several isolated supercells moved across the region and produced tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
34
Property damage
$46 million
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe thunderstorms affected parts of Central and Southeast Arkansas during the afternoon of the 24th. Several isolated supercells moved across the region and produced tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 24, 11:59 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 24, 11:59 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 AM CST SAT FEB 24 2007

.AVIATION...
STRONG LOW OVER THE CENTRAL PLAINS IS WINDING UP RATHER WELL AND
PUSHING WARM AND UNSTABLE AIR OVER THE FORECAST. BANDS OF SHOWERS
AND THUNDERSTORMS WILL BE ROTATING AROUND THE LOW AS IT SLIDES
NORTHEAST DURING THE NEXT 24 HOURS. STRONG SHEAR WILL BE POSSIBLE
WITH THE PROGRESSION OF THIS SYSTEM BECAUSE OF STRONG WINDS ALOFT.
QUICK DRYING WILL TAKE PLACE BEHIND THE FRONT AS DRY PUNCH CROSSES
THE STATE FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING.
&&

.PREV DISCUSSION... /ISSUED 1118 AM CST SAT FEB 24 2007/

UPDATE...
AREAS OF THUNDERSTORMS MOVING ACROSS THE CWA LATE THIS MORNING.
LINE OF THUNDERSTORMS MOVING INTO WESTERN SECTIONS MAY HOLD THE MAIN
SEVERE THREAT FOR THIS AFTERNOON WITH DAMAGING WINDS...SOME LARGE
HAIL AND POSSIBLY TORNADOES. SOUTHERN SECTIONS HAVE WARMED UP SOME
WITH DEW POINTS INTO THE 60S. THE MOST INSTABILITY WILL BE THERE AND
THAT IS THE AREA MOST VULNERABLE FOR TORNADOES. STILL LOOKS LIKE THE
SEVERE ACTIVITY WILL BE THROUGH THE AREA BY 00Z WITH DRIER AIR
MOVING IN. SENT OUT UPDATE TO CLEAR UP MORNING WORDING. ALSO
ADJUSTED TEMPS AND DEW POINTS FOR THIS AFTERNOON AND EVENING BASED ON
OBSERVED DATA. WIND SPEED FORECASTS LOOKED A LITTLE HIGH AND WERE
TRIMMED BACK A LITTLE. LAKE WIND ADVISORY STILL LOOKS GOOD BUT
SPEEDS WILL BE CLOSE TO FULL WIND ADVISORY LEVELS IN SOME AREAS THIS
AFTERNOON AND POSSIBLY THIS EVENING.
29

PREV DISCUSSION.../ISSUED 532 AM CST SAT FEB 24 2007/

AVIATION...
ONE AREA OF THUNDERSTORMS IS MOVING OUT OF THE FORECAST AREA WHILE
A SECOND AREA OF THUNDERSTORMS IS ENTERING THE FORECAST AREA FROM
THE WEST AND A THIRD AND MORE SOLID LINE OF STORMS IS HEADING THIS
DIRECTION. CEILINGS WILL AT TIMES DROP TO 15 HND OR LESS...WITH
VSBY 4 MILES OR LESS.(38)

PREV DISCUSSION... /ISSUED 330 AM CST SAT FEB 24 2007/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
WELL ADVERTISED EVENT BEGINNING TO UNFOLD TO OUR WEST WITH SEVERE
WEATHER ONGOING OVER PARTS OF OKLAHOMA AND TEXAS AT THIS TIME. NAM
SOLUTION SEEMS TO BE THE OUTLIER THIS MORNING WHILE THE GFS/ECMWF
AND TO A LESSER DEGREE THE CANADIAN IN GOOD AGREEMENT. GFS HAS BEEN
THE MOST CONSISTENT MODEL FOR THE PAST SEVERAL RUNS AND WITH OTHER
SHORT TERM MODELS COMING INTO ITS CAMP...BELIEVE IT MAY BE THE BEST
WAY TO GO THIS MORNING AND WILL LEAN HEAVILY IN ITS DIRECTION.

COMPLEX FORECAST TO SAY THE LEAST THIS MORNING WITH POSSIBLE SEVERE
WEATHER OUTBREAK TODAY FOLLOWED BY POSSIBLE RED FLAG CONDITIONS OVER
THE WEST SATURDAY AFTERNOON AND STATE WIDE ON SUNDAY. MOISTURE
CHANNEL SHOWS MID LEVEL CENTER SPINNING OVER THE WESTERN PLAINS WITH
INTENSE TROF MOVING INTO THE CENTRAL PLAINS WHILE TAKING ON A
NEGATIVE TILT. SEVERAL WAVES WILL EJECT OUT OF THE TROF THIS MORNING
WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. MAIN SHOW
ARRIVES THIS AFTERNOON IN THE FORM OF A SQUALL LINE WHICH WILL RACE
ACROSS THE FORECAST AREA DURING THE AFTERNOON.

AREA RADARS ALREADY SHOWING INTENSE CONVECTION OVER PARTS OF CENTRAL
AND EASTERN OKLAHOMA ALONG WITH AREAS OF NORTHEAST TEXAS. SCATTERED
SHOWERS AND EVEN A FEW THUNDERSTORMS SHOWING UP ACROSS PARTS OF
ARKANSAS AT THIS TIME.

SYSTEM IS DEFINITELY IMPRESSIVE LOOKING WITH INTENSE HEIGHT FALLS IN
ADVANCE OF THE MID LEVEL CENTER AND STRONG MID LEVEL SPEED MAX
EXPECTED TO ROUND THE BASE OF THE TROF LATER TODAY. ENHANCED LIFT
ASSOCIATED WITH THE FEATURE IS VERY IMPRESSIVE AS WELL. SQUALL LINE
EXPECTED TO DEVELOP IN ADVANCE OF THE ACTUAL COLD FRONT AND MOVE
QUICKLY ACROSS THE FORECAST AREA. LATER SURFACE ANALYSIS SHOWS SURGE
OF LOW LEVEL MOISTURE WITH DEW POINTS IN THE MID 50S AS FAR NORTH AS
SOUTHERN KANSAS. MODELS ALL INDICATING MOISTURE WILL SLOWLY ADVECT
EASTWARD INTO THE FORECAST AREA IN ADVANCE OF THE COLD FRONT.
TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY SURFACE
WINDS DEVELOPING STARTING THIS MORNING AND CONTINUING ALL WEEKEND.
THE STRONGEST WINDS WILL BE AHEAD OF AND JUST IN THE WAKE OF THE
FRONTAL PASSAGE...WITH SUSTAINED 25-35 MPH WINDS...AND GUSTS
APPROACHING THE 40-45 MPH RANGE. LAKE WIND ADVISORIES HAVE ALREADY
BEEN HOISTED.

THUNDERSTORM DOWNDRAFTS COULD EASILY PULL DOWN STRONGER WINDS FROM
JUST OFF THE DECK FOR DAMAGING WINDS. BOTH SPEED AND DIRECTIONAL
SHEER PRESENT TO KEEP THE TORNADIC THREAT IN PLACE. LATEST SPC
GRAPHIC PLACES SOUTHERN TWO-THIRDS OF THE FORECAST UNDER MODERATE
RISK AND SEE NO REASON TO ARGUE.

SQUALL LINE WILL BE OUT OF THE FORECAST AREA BY 00Z SUNDAY WITH
STRONG DRYING AND PARTIAL CLEARING BEHIND IT. RAINFALL CHANCES
DECREASE RAPIDLY AFTER ITS PASSAGE AND WILL LOWER POPS FROM WEST TO
EAST DURING THE AFTERNOON. CLOUD COVER AFTER THE SQUALL LINE MOVES
THROUGH WILL BE PROBLEMATIC AS MODELS ARE SHOWING SOME MOISTURE
ROTATING AROUND THE UPPER LOW AS IT PULLS OFF TO THE NORTHEAST BUT
STRONG SUBSIDENCE OVER THE WEST WILL AID IN THE DRYING PROCESS. WILL
NEED TO HOLD ON TO SOME MINIMALS POPS OVER THE EAST EARLY TONIGHT.

ADDITIONAL MOISTURE WRAPS AROUND THE SYSTEM SUNDAY AS IT BOGS DOWN A
BIT OVER THE UPPER MIDWEST AND EXPECTING A GOOD AMOUNT OF CLOUD
COVER ACROSS THE NORTH BUT NO PRECIPITATION. REMAINDER OF THE SHORT
TERM LOOKS RATHER BENIGN WITH JUST A WEAK SHORTWAVE DROPPING DOWN IN
THE NORTHERLY FLOW MONDAY FOR OCCASIONAL CLOUDS WHICH IS FOLLOWED BY
RIDGING BUILDING IN FROM THE WEST TO END THE PERIOD.

TEMPERATURES ALSO PROBLEMATIC THIS MORNING. WARMER AIR EVIDENT ON
SURFACE OBSERVATIONS AS TEMPERATURES SLOWLY RISING OVER THE CENTRAL
AND WEST AND HAVE STEADIED OUT OVER THE EAST. ONLY A SLOW RISE
EXPECTED TODAY WHICH WILL BE HAMPERED SOMEWHAT BY EXPECTED CLOUD
COVER. WEST COULD WARM RAPIDLY IN THE AFTERNOON WITH DRY PUNCH.
OTHERWISE LOOKING FOR TEMPERATURES EXPECTED TO BE A LITTLE COOLER
THAN GUIDANCE AND A TAD BELOW NORMAL FOR THIS TIME OF THE YEAR.

LONG TERM...WEDNESDAY THROUGH FRIDAY
AN UPPER LEVEL RIDGE WILL KEEP US DRY UNTIL WEDNESDAY EVENING...THEN
AN INCREASE IN MOISTURE WILL BRING ABOUT A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE CHANCE OF SHOWERS/THUNDERSTORMS WILL DECREASE
SOMEWHAT BY THURSDAY NIGHT. A DRY WEATHER PATTERN WILL AGAIN TAKE
HOLD ON FRIDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL THROUGH THE
PERIOD.

FIRE WEATHER...
ONCE THE SQUALL LINE MOVES THROUGH...DRYING OF THE FINE FUELS IS
EXPECTED OVER THE WESTERN PART OF THE STATE ALONG WITH VERY GUSTY
WINDS. RH VALUES ARE EXPECTED TO LOWER TO NEAR CRITERIA LEVELS FOR A
FEW HOURS IN THE AFTERNOON. SEVERAL COUNTIES OVER THE FAR WEST WILL
REQUIRE A RED FLAG WARNING FOR SATURDAY AFTERNOON. POSSIBLE RED FLAG
EVENT SHAPING UP FOR SUNDAY AS WELL WITH STRONG GUSTY WINDS IN THE
WAKE OF THE DEPARTING SYSTEM. WEST WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS ARE EXPECTED THROUGH THE MAJORITY OF THE DAY SUNDAY BEFORE
SLOWLY TAPERING OFF LATE. IN SPITE OF RAIN EXPECTED ON SATURDAY...
FINER FUELS AND DORMANT GRASS SHOULD DRY OUT QUICKLY WITH THE SURGE
OF DRY AIR IN THE WAKE OF THE SYSTEM AND WILL CARRY ANY IGNITION.
QUESTION NOW IS IF THE RH WILL GET LOW ENOUGH TO MEET CRITERIA AND
WILL PONDER A FIRE WEATHER WATCH FOR SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  41  49  31 /  90  30  10  10
CAMDEN AR         72  44  62  35 /  90  20  10  10
HARRISON AR       64  36  45  29 /  90  20  10  10
HOT SPRINGS AR    70  42  57  33 /  90  10  10  10
LITTLE ROCK   AR  67  42  56  33 /  90  20  10  10
MONTICELLO AR     71  46  62  35 /  90  30  10  10
MOUNT IDA AR      71  41  56  32 /  90  10  10  10
MOUNTAIN HOME AR  62  37  45  29 /  90  30  10  10
NEWPORT AR        63  42  51  31 /  90  40  10  10
PINE BLUFF AR     69  44  60  35 /  90  30  10  10
RUSSELLVILLE AR   67  39  51  31 /  90  10  10  10
SEARCY AR         65  42  53  32 /  90  30  10  10
STUTTGART AR      66  43  58  34 /  90  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST SUNDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR BOONE-JOHNSON-
LOGAN-MONTGOMERY-NEWTON-PIKE-POLK-SCOTT-YELL.

&&

AVIATION...32
Hazardous weather outlook, Feb 24, 5:00 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT FEB 24 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WELL DEFINED DEEP UPPER LEVEL LOW...OVER THE TEXAS PANHANDLE THIS
MORNING...WILL CONTINUE TO DEEPEN AS IT ROTATES OFF TO THE NORTHEAST
DURING THE DAY. SOUTH TO SOUTHEAST FLOW OFF THE GULF HAS BEEN
PULLING MOISTURE INTO THIS SYSTEM WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS THE RESULT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AS
SEVERAL WEAK UPPER LEVEL DISTURBANCES KICK OUT OF THE MAIN TROUGH.
THE MAIN ACTION WILL OCCUR THIS AFTERNOON AS A LINE OF STRONG TO
POSSIBLY SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP OVER EASTERN
OKLAHOMA LATE THIS MORNING AND MOVE INTO WESTERN ARKANSAS AROUND THE
NOON HOUR. THIS SQUALL LINE WILL BE A FAST MOVER....SWEEPING THROUGH
THE REMAINDER OF THE STATE DURING THE AFTERNOON AND REACHING THE
MISSISSIPPI RIVER BY EARLY EVENING AS THE SURFACE LOW MOVES INTO
CENTRAL MISSOURI.

THIS STORM SYSTEM HAS THE POTENTIAL TO BRING THE FIRST SIGNIFICANT
SEVERE WEATHER OUTBREAK TO THE NATURAL STATE THIS SEASON. WHILE
INSTABILITY WILL BE RELATIVELY WEAK ACROSS THE AREA...THE SYSTEM
WILL BE AIDED BY STRONG WINDS ALOFT AND A STRONG JET STREAK ROUNDING
THE BASE OF THE UPPER LEVEL TROUGH. HIGH WINDS ALOFT COULD EASILY BE
BROUGHT TO THE GROUND AS THE SYSTEM MOVES THROUGH. LARGE HAIL IS
ALSO A CONCERN.

THERE IS ALSO A CHANCE THAT SOME OF THE STRONGER STORMS COULD BECOME
TORNADIC...ESPECIALLY DURING THE AFTERNOON HOURS. THE LATEST
ATMOSPHERIC PROFILES CONTINUE TO SHOW AN ABUNDANCE OF BOTH SPEED AND
DIRECTIONAL SHEER WITH THIS SYSTEM WHICH COULD EVENTUALLY DEVELOP
INTO ROTATION IN SOME OF THE STRONGER STORMS. THE POSSIBILITY OF
TORNADOES WILL BE HIGHER SOUTH OF LITTLE ROCK BUT ALL AREAS WILL BE
SUSCEPTIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL
OF ARKANSAS AND A MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL
AND SOUTHERN ARKANSAS TODAY.

IN THE WAKE OF THE FRONT...VERY DRY AIR WILL SURGE INTO WESTERN
ARKANSAS LATE IN THE DAY. HUMIDITY LEVELS WILL PLUMMET AND WITH
GUSTY WINDS CONTINUING...GRASSES AND OTHER FINE FUELS WILL DRY OUT
QUICKLY. EVEN AFTER THE RAIN EXPECTED THIS MORNING...CONDITIONS WILL
BE OPTIMAL TO SUPPORT WILDFIRES AND A RED FLAG WARNING IS IN EFFECT
FOR PARTS OF WESTERN ARKANSAS LATE THIS AFTERNOON.

ALONG WITH THE SEVERE WEATHER THREAT...A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 6 PM CST SUNDAY. SOUTHEAST AND SOUTHERLY WINDS OF 25
TO 35 MPH...WITH GUSTS APPROACHING 40 TO 45 MPH WILL BE COMMON OVER
MUCH OF ARKANSAS ON TODAY. THIS WILL OCCUR AHEAD OF A STRONG COLD
FRONT WHICH WILL MOVE THROUGH ARKANSAS LATE SATURDAY. BEHIND THE
FRONT...WINDS WILL SHIFT TO THE SOUTHWEST...BUT WILL REMAIN AT 15-25
MPH WITH HIGHER GUSTS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY CONDITIONS WILL CONTINUE THROUGH SUNDAY WITH WEST TO
NORTHWEST WINDS OF 15 TO 25 MPH EXPECTED. WINDS WILL BEGIN TO
SUBSIDE ON SUNDAY NIGHT...AS THE FRONT AND ASSOCIATED LOW PRESSURE
SYSTEM MOVE AWAY FROM ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/38

The radar

The Little Rock radar (KLZK), 33 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

10 tornado, 1 hail. Local standard time, as filed.

Hail, Faulkner

When
February 24, 1:45 PM CST
Where
Faulkner County, 0.69 mi N of Conway
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.090, -92.450

Tornado, Bradley

When
February 24, 1:58 PM CST to 2:18 PM CST
Where
Bradley County, 10.8 mi SW of Ingalls to 3.4 mi SSE of Sumpter
Rating
EF2
Path length
19.15 mi
Path width
440 yd
Continued into
Drew, Ar (LZK)
Injuries
6 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
33.270, -92.282

A strong tornado touched down in Bradley County, about 11 miles southwest of Ingalls. Tornado damage occurred in the Mt. Olive community, about 13 miles south of Warren. A house suffered major damage and a mobile home was destroyed. An elderly woman was injured in the house, and a family of five was injured in the mobile home. Three other homes had minor damage, and several sheds and outbuildings were destroyed. Thousands of trees were blown down, as were a number of power poles and power lines. The tornado continued to move northeastward into Drew County.

Tornado, Drew

When
February 24, 2:18 PM CST to 2:21 PM CST
Where
Drew County, 9.6 mi W of Lacey to 8.2 mi WNW of Lacey
Rating
EF1
Path length
2.5 mi
Path width
50 yd
Continued into
Arkansas, Ar (LZK)
Reported by
NWS Storm Survey
Coordinates
33.450, -92.016

The tornado moved out of Bradley County and into Drew County about 9.6 miles west of Lacey. A number of trees were blown down. The tornado dissipated about 8 miles west-northwest of Lacey.

Tornado, Drew

When
February 24, 2:36 PM CST to 2:43 PM CST
Where
Drew County, 8 mi NNE of Monticello to 1.8 mi NNE of Florence
Rating
EF2
Path length
6.5 mi
Path width
650 yd
Continued into
Lincoln, Ar (LZK)
Reported by
NWS Storm Survey
Coordinates
33.737, -91.747

A strong tornado touched down in Drew County, about 8 miles north-northeast of Monticello. A large swath of timber was blown down in the northern part of the County, west of the town of Florence. The tornado continued moving northeastward into Lincoln County.

Tornado, Lincoln

When
February 24, 2:43 PM CST to 2:48 PM CST
Where
Lincoln County, 5.5 mi SSE of Garrett Bridge to 6.6 mi SE of Garrett Bridge
Rating
EF1
Path length
4.5 mi
Path width
25 yd
Continued into
Desha, Ar (LZK)
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
33.797, -91.613

The tornado moved out of Drew County and into Lincoln County about 5.5 miles south-southeast of Garrett Bridge. The tornado weakened somewhat as it tracked across the southeast corner of Lincoln County. Damage noted along the tornado path consisted of two downed power lines and a few dozen trees that were uprooted or snapped off. The tornado continued moving northeastward into Desha County.

Tornado, Desha

When
February 24, 2:48 PM CST to 3:07 PM CST
Where
Desha County, 6 mi SW of Dumas to 4 mi NE of Pendleton
Rating
EF3
Path length
18.1 mi
Path width
880 yd
Injuries
28 direct, 0 indirect
Property damage
$45 million
Reported by
NWS Storm Survey
Coordinates
33.819, -91.554

The tornado moved out of Lincoln County and into Desha County about 6 miles southwest of Dumas. The tornado continued to track northeastward and moved across the southeast portion of the city of Dumas and produced significant damage. In Dumas, 25 businesses were destroyed, along with 19 homes. More than 65 additional homes sustained minor to moderate damage. Six mobile homes were destroyed, along with an athletic park. A community building sustained major damage, as well as a 20-unit assisted living center. An electrical substation was destroyed, leaving the area without power for several days. Numerous trees and power lines were also blown down. Farther to the northeast, in the community of Back Gate, 11 mobile homes were destroyed and 12 sustained minor damage. One house was destroyed, along with three that were damaged. The tornado eventually dissipated 4 miles northeast of Pendleton. Altogether, 28 people in the county were injured.

Tornado, Drew

When
February 24, 4:01 PM CST to 4:11 PM CST
Where
Drew County, 4.5 mi N of Monticello to 2.2 mi NW of Florence
Rating
EF2
Path length
9.77 mi
Path width
50 yd
Continued into
Lincoln, Ar (LZK)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.695, -91.800

A strong tornado touched down in Drew County, about 4.5 miles north of Monticello. Damage along the track of the tornado consisted of downed trees onto a vehicle and mobile home. Windows were blown out of a house, a large metal shop building was destroyed, and a metal barn sustained major damage. The tornado continued moving to the northeast into Lincoln County.

Tornado, Lincoln

When
February 24, 4:11 PM CST to 4:17 PM CST
Where
Lincoln County, 5.2 mi SSW of Garrett Bridge to 3.5 mi SE of Garrett Bridge
Rating
EF2
Path length
5.04 mi
Path width
200 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.800, -91.685

A strong tornado moved out of Drew County and into Lincoln County about 5.2 miles south-southwest of Garrett Bridge. Damage along the path of the tornado consisted of hundreds of downed trees. Part of a house was destroyed and several shop buildings sustained damage. The tornado dissipated about 3.5 miles southeast of Garrett Bridge.

Tornado, Desha

When
February 24, 4:30 PM CST to 4:32 PM CST
Where
Desha County, 2.5 mi NE of Pendleton to 4 mi NE of Pendleton
Rating
EF1
Path length
2 mi
Path width
50 yd
Continued into
Arkansas, Ar (LZK)
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.996, -91.349

A weak tornado touched down in Desha County, about 2.5 miles northeast of Pendleton. There was damage to a grain storage facility near the Arkansas River. Then, the tornado tracked along the Arkansas River channel, so the only additional damage noted was several trees that were twisted or snapped off. The tornado continue moving northeastward into Arkansas County.

Tornado, Arkansas

When
February 24, 4:32 PM CST to 4:39 PM CST
Where
Arkansas County, 8.3 mi SSE of Gillett to 6.2 mi SSE of Tichnor
Rating
EF1
Path length
6.5 mi
Path width
150 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.009, -91.315

The tornado moved from Desha County into Arkansas County about 8.3 miles south-southeast of Gillett. A few homes sustained minor damage, along with several camping trailers. Several sheds and outbuildings were destroyed. A mobile home and several metal shop buildings were also damaged. A number of trees and power lines were also blown down. The tornado eventually dissipated about 6.2 miles south-southeast of Tichnor.

Tornado, Drew

When
February 24, 4:33 PM CST to 4:34 PM CST
Where
Drew County, 5.8 mi SSW of Selma to 4.9 mi SSW of Selma
Rating
EF1
Path length
0.9 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
33.623, -91.609

A weak tornado touched down briefly in Drew County, southwest of the community of Selma. The only damage noted along the path of the tornado was a few dozen trees that were snapped off or uprooted.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13071, 18593, 18594, 18595, 18596, 18599, 18587, 18588, 18590, 18592, 18589.